Georgia, 2013Hail and Damaging Winds in Georgia, August 17, 2013
August 17, 2013 · NWS JAX · 6 events in 4 counties and zones
A surface front lifted northward over south Georgia with weaker SW steering flow in place. Diurnal heating combined with sea breeze and outflow activity spawned a few severe storms over the area during the evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surface front lifted northward over south Georgia with weaker SW steering flow in place. Diurnal heating combined with sea breeze and outflow activity spawned a few severe storms over the area during the evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 17, 1:14 PM EST, 4 hours 59 minutes earlier.
Area forecast discussion, Aug 17, 1:14 PM EST, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
214 PM EDT SAT AUG 17 2013
.SHORT TERM...
THE SHORT WAVE TROUGH WILL BEGIN TO LIFT NORTHWEST WITH THE OLD
BOUNDARY AND FOCUSING MECHANISM SHIFTING NORTH AND WEST WITH IT.
WITH THAT WE SHOULD SEE A BREAK FROM THE SURGES OF PRECIPITATION
THAT HAVE BEEN COMING OUT OF THE GULF OVER THE PAST FEW DAYS AND
SHIFT TO MORE NORMAL THUNDERSTORM ACTIVITY. WITH A SYNOPTIC
SOUTHWESTERLY FLOW PATTERN JUST ABOUT EVERYONE SHOULD SEE SOME
CONVECTION OVER THE NEXT 24 HOURS BUT SHOULD NOT BE A COMPLETE
WASHOUT.
SUNDAY AND SUNDAY NIGHT.... CLOSED LOW OVER THE MID MISSISSIPPI
VALLEY WILL WEAKEN AND MOVE OFF TO THE NORTHEAST ON SUNDAY CAUSING
THE STATIONARY FRONTAL BOUNDARY TO RETREAT NORTHWARD AS HIGH
PRESSURE BUILDS IN FROM THE WESTERN ATLANTIC. HIGHEST CHANCES TO
SEE CONVECTION WILL BE IN AREAS CLOSEST TO THE BOUNDARY ACROSS SE
GA AND INLAND AREAS ACROSS NE FL WHERE SEA BREEZE TRIGGERED
SHOWERS AND THUNDERSTORMS WILL FORM DURING THE AFTERNOON. EXPECT
TEMPS TO ONLY GET INTO THE UPPER 80S ACROSS SE GA WITH MOSTLY
CLOUDY CONDITIONS FOR A MAJORITY OF THE DAY. ELSEWHERE...TEMPS
WILL BE IN THE UPPER 80S ALONG THE COAST AND LOW 90S ACROSS INLAND
NE FL. LOWS WILL REMAIN NEAR SEASONAL NORMS IN THE LOW TO MID 70S.
.LONG TERM...
MONDAY THROUGH TUESDAY NIGHT... HIGH PRESSURE...LOCATED OVER THE
WESTERN ATLANTIC...WILL CONTINUE TO BUILD OVER THE AREA SLOWLY
PUSHING OUT THE STATIONARY FRONTAL BOUNDARY AND ALLOWING EASTERLY
FLOW TO SETTLE IN. WITH SOME LINGERING MOISTURE LEFT OVER FROM THE
BOUNDARY EXPECT PRECIP CHANCES TO RISE TO NEAR 50 PERCENT ACROSS
INLAND LOCATIONS EACH AFTERNOON. THUNDERSTORMS WILL SLOWLY
DECREASE IN INTENSITY AND COVERAGE AFTER SUNSET EACH DAY WITH
OVERNIGHT CONVECTION POSSIBLE IN THE COASTAL WATERS. TEMPS MON AND
TUES WILL BE IN THE UPPER 80S ALONG THE COAST TO LOW 90S INLAND
WITH LOW/MID 70S EACH NIGHT.
WEDNESDAY THRU FRIDAY NIGHT...HIGH PRESSURE WILL BEGIN TO BREAK
DOWN LATE ON WEDNESDAY AND INTO THURSDAY AS MID LEVEL TROUGH MOVES
OVER THE EASTERN US. THERE IS NOT MUCH CONSISTENCY BETWEEN LONG
TERM MODELS AS TO THE DEVELOPMENT OF THIS TROUGH. THE 00Z EUROPEAN
IS MORE AGGRESSIVE WITH THIS FEATURE CLOSING IT OFF OVER THE
CAROLINAS BY FRIDAY WITH 12Z GFS LEAVING IT AS AN OPEN WAVE. WITH
SLIGHTLY DRIER AIR IN PLACE EXPECT WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS TO DEVELOP WEDS/THURS AFTERNOON WITH BEST CHANCES
BEING ACROSS INLAND LOCATIONS EXCEPT ON FRIDAY WHEN COVERAGE IS
EXPECTED TO BE MORE WIDESPREAD ACROSS THE AREA WITH ENTRANCE OF
THE PREVIOUSLY MENTIONED UPPER TROUGH. A FEW COASTAL SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE EACH MORNING WITH PREVAILING EAST
TO SOUTHEASTERLY FLOW THROUGHOUT THE DAY. TEMPERATURES WILL REMAIN
NEAR SEASONAL NORMS IN THE UPPER 80S ALONG THE COAST AND LOW 90S
INLAND WITH LOWS IN THE LOW TO MID 70S.
&&
.AVIATION...
IN THE SHORT TERM THE BIGGEST PROBLEM WILL BE CONVECTION IN THE
MCKINNON AIRPORT AREA THIS AFTERNOON. AFTER THE IMPULSE PASSES TO
THE NORTHEAST WE SHOULD BE GOOD WITH JUST TS IN THE VICINITY FOR ALL
OF THE FIELDS. NOT LOOKING FOR MUCH IN THE WAY OF FOG PROBLEMS
OVERNIGHT.
&&
.MARINE...
SOUTHERLY FLOW WILL SHIFT TO EAST/SOUTHEASTERLY BY TOMORROW MORNING
AND CONTINUE THROUGH THURSDAY. CONDITIONS SHOULD NOT REACH CAUTION
CRITERIA THIS WEEK WITH SEAS BETWEEN 2 TO 4 FEET AND WINDS REMAINING
BETWEEN 10 TO 15 KTS. BEST CHANCES FOR CONVECTION ACROSS THE
COASTAL WATERS WILL BE OVERNIGHT AND INTO THE EARLY MORNING HOURS.
RIP CURRENTS: LOW RISK OF RIP CURRENTS EXPECTED THROUGH SUNDAY MORNING
WITH A MODERATE RISK SUNDAY AFTERNOON AND EVENING AS EASTERLY FLOW
STRENGTHENS. AFTER THAT...LOW RISK IS EXPECTED THROUGH MID WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 68 88 72 91 / 50 50 50 50
SSI 75 87 77 88 / 50 40 30 30
JAX 75 89 73 90 / 40 40 30 40
SGJ 75 87 76 89 / 40 40 30 30
GNV 71 90 72 92 / 40 50 50 50
OCF 72 90 72 92 / 40 50 50 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR APPLING-
ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
DAVIS-PIERCE-WARE-WAYNE.
AM...NONE.
&&
GUILLET/SANDRIK/STRUBLEHazardous weather outlook, Aug 17, 5:10 PM EST, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
610 PM EDT SAT AUG 17 2013
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-181000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL
CAMDEN-
610 PM EDT SAT AUG 17 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST
GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH MID EVENING
WHICH MAY PRODUCE GUSTY WINDS AND HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL
BE POSSIBLE EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Aug 17, 5:09 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
609 PM EDT SAT AUG 17 2013
FLZ036-037-040-172300-
ALACHUA-MARION-PUTNAM-
609 PM EDT SAT AUG 17 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
ALACHUA...SOUTHERN PUTNAM AND NORTHEASTERN MARION COUNTIES FOR STRONG
WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 700 PM EDT...
AT 610 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES NORTHWEST OF LAKE DELANCY...MOVING
NORTH AT 20 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND FRUITLAND...LAKE DELANCY...WELAKA...ORANGE SPRINGS...HOG
VALLEY...SATSUMA...JOHNSON...MANNVILLE...INTERLACHEN AND HOLLISTER
THROUGH 700 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2968 8209 2964 8156 2935 8167 2942 8211
TIME...MOT...LOC 2210Z 186DEG 16KT 2950 8180
GUILLET
Special weather statement, Aug 17, 5:19 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
619 PM EDT SAT AUG 17 2013
FLZ022-023-030-172300-
BAKER-COLUMBIA-UNION-
619 PM EDT SAT AUG 17 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHWESTERN
BAKER...CENTRAL COLUMBIA AND NORTHWESTERN UNION COUNTIES FOR STRONG
WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 700 PM EDT...
AT 619 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES SOUTHEAST OF COLUMBIA...MOVING
NORTHEAST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND COLUMBIA...WATERTOWN...OLUSTEE...LULU...LAKE CITY AND
FIVE POINTS THROUGH 700 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3039 8264 3025 8227 2995 8261 3003 8277
TIME...MOT...LOC 2219Z 205DEG 10KT 3003 8266
GUILLET
Special weather statement, Aug 17, 5:37 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
637 PM EDT SAT AUG 17 2013
FLZ031-032-036-037-172315-
ALACHUA-BRADFORD-CLAY-PUTNAM-
637 PM EDT SAT AUG 17 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHWESTERN
CLAY...SOUTHERN BRADFORD...EASTERN ALACHUA AND NORTHWESTERN PUTNAM
COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 715 PM
EDT...
AT 637 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM 4 MILES
SOUTHWEST OF WALDO TO MELROSE...MOVING EAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ORANGE HEIGHTS...
MELROSE...WALDO...MELROSE LANDING...SAMPSON...PUTNAM HALL...
HAMPTON...GEORGE'S LAKE...LAKE GENEVA AND KEYSTONE HEIGHTS THROUGH
715 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2998 8224 2979 8173 2963 8202 2972 8235
TIME...MOT...LOC 2237Z 249DEG 12KT 2975 8222 2969 8205
GUILLET
Special weather statement, Aug 17, 5:40 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
640 PM EDT SAT AUG 17 2013
GAZ132-149-163-172345-
ATKINSON-CLINCH-COFFEE-
640 PM EDT SAT AUG 17 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ATKINSON...
NORTHWESTERN CLINCH AND COFFEE COUNTIES FOR STRONG WINDS AND FUNNEL
CLOUDS VALID UNTIL 745 PM EDT...
AT 640 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM 15 MILES
SOUTHWEST OF AMBROSE TO 8 MILES SOUTHWEST OF WILLACOOCHEE TO 21 MILES
WEST OF DU PONT...MOVING NORTHEAST AT 30 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WILLACOOCHEE...AMBROSE...
DU PONT...DOUGLAS...PEARSON...BROXTON...HOMERVILLE...WEST GREEN...
AXSON AND COGDELL THROUGH 745 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN
BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS
INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH
LITTLE OR NO ADVANCE WARNING. HEAVY RAINFALL WILL PRODUCE PONDING OF
WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3149 8311 3157 8306 3161 8306 3166 8302
3170 8284 3167 8284 3167 8271 3093 8273
3090 8298 3118 8298 3119 8305 3127 8304
3133 8307 3140 8314 3146 8316
TIME...MOT...LOC 2240Z 240DEG 25KT 3151 8321 3131 8314
3093 8318
ENYEDISpecial weather statement, Aug 17, 5:55 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
655 PM EDT SAT AUG 17 2013
FLZ020-GAZ162-163-172345-
CLINCH-ECHOLS-HAMILTON-
655 PM EDT SAT AUG 17 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN
CLINCH...WESTERN ECHOLS AND NORTHERN HAMILTON COUNTIES FOR STRONG
WINDS AND FUNNEL CLOUDS VALID UNTIL 745 PM EDT...
AT 655 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM 6 MILES
NORTHWEST OF STATENVILLE TO 5 MILES WEST OF STATENVILLE TO 4 MILES
WEST OF JENNINGS...MOVING NORTHEAST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND JENNINGS...MAYDAY AND
STATENVILLE THROUGH 745 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS
INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH
LITTLE OR NO ADVANCE WARNING. HEAVY RAINFALL WILL PRODUCE PONDING OF
WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3064 8314 3079 8314 3081 8311 3084 8309
3086 8306 3086 8302 3087 8298 3090 8298
3094 8288 3061 8293 3057 8318 3063 8319
TIME...MOT...LOC 2255Z 227DEG 18KT 3076 8311 3068 8310
3059 8316
ENYEDISpecial weather statement, Aug 17, 5:59 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
659 PM EDT SAT AUG 17 2013
FLZ023-030>032-172345-
BAKER-BRADFORD-CLAY-UNION-
659 PM EDT SAT AUG 17 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CLAY...
BRADFORD...SOUTHEASTERN BAKER AND NORTHEASTERN UNION COUNTIES FOR
STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 745 PM EDT...
AT 659 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM SAMPSON TO 9 MILES
SOUTH OF KINGSLEY...MOVING NORTH AT 20 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SAMPSON...NEW RIVER...
STARKE...KINGSLEY...RAIFORD...CAMP BLANDING...PENNEY FARMS...
ELLERBEE...LAWTEY AND MIDDLEBURG THROUGH 745 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2980 8188 2979 8191 2993 8229 3023 8224
3002 8171
TIME...MOT...LOC 2259Z 192DEG 16KT 2993 8220 2986 8202
GUILLETThunderstorm Wind, Echols
- When
- August 17, 6:13 PM EST
- Where
- Echols County, 5.19 mi WSW of Statenville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 30.670, -83.110
Trees were blown down at the intersection of J. Frank Culpepper Road and Bethal Church Road. The time of damage was based on radar imagery.
Thunderstorm Wind, Echols
- When
- August 17, 6:14 PM EST
- Where
- Echols County, 5.19 mi WSW of Statenville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.670, -83.110
A barn roof was damaged due to thunderstorm winds.
Hail, Coffee
- When
- August 17, 6:28 PM EST
- Where
- Coffee County, 0.69 mi N of Douglas
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 31.510, -82.850
Thunderstorm Wind, Coffee
- When
- August 17, 6:28 PM EST
- Where
- Coffee County, 0.69 mi N of Douglas
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.510, -82.850
A large pine tree was blown down onto a home which caused extensive damage. The cost of damage was unknown. No injuries were reported.
Hail, Brantley
- When
- August 17, 6:50 PM EST
- Where
- Brantley County, Hoboken
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 31.180, -82.130
Thunderstorm Wind, Bacon
- When
- August 17, 7:05 PM EST
- Where
- Bacon County, 0.69 mi N of Alma
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 31.540, -82.470
County dispatch officials reported a tree was blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, August 17 to 31, 20135 injured · 1 event
- Damaging Wind in Arizona, August 17, 2013$25,000 · 1 event
- Damaging Wind in Arizona, August 17, 2013$20,000 · 60 kt wind · 1 event
- Flood and Damaging Winds in Florida, August 17, 2013$9,000 · 50 kt wind · 8 events
- Hail in Kansas, August 17, 20131 in hail · 6 events
- Flash Flooding and Debris Flow in Utah, August 17 to 21, 20136 events
- Damaging Wind and Lightning Strike in Florida, August 17, 2013$11,000 · 52 kt wind · 2 events
- High Wind in Montana, August 17 to 18, 201360 kt wind · 2 events
- Heavy Rain in North Carolina, August 17, 20132 events
- Flash Flood and Heavy Rain in Arizona, August 17, 2013$10,000 · 2 events
- Flash Flooding in North Carolina, August 17 to 18, 20132 events
- Dust Devil in Wisconsin, August 17, 20131 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 471983, 471984, 471980, 471985, 471981, 471987.